Here some suggested organisations that offer expert advice on SN.
Medikinet. Seems irritable and more angry(3 Posts)
Dd is 12 diagnosed adhd since age 6 but only just having med trial now. Anyway. She's on 10mg Medikinet xl. She seems much better with her concentration and less hyper which is great. However she also seems far ruder and more irritable and narky, also a tad more aggressive ie kicking her sister, pushing me out the way.
Hard to tell if this is her age/hormones or the meds. I've not given her meds today to see if I can tell if there's a difference in behaviour however she's disappeared out with friends for most of the day so it's scuppered my plans to observe her.
Spoke to lead on phone yesterday and he said although it's listed as side effect he's never met anyone that's had irritability as side effect and to carry on with it. If it persists we could switch to equasym XL which will last us longer through the day as well
Hi - I was just about to post a similar message so will reply / add to yours. My DD is 9 and we have been on Medikinet since the middle of last term moving up from 10mg to 20mg and now due to go up to 30 mg as the effects of 20mg wore off (ie better focus). However we have given DD a summer break and are just going back on meds before school starts - so starting on 20mg and then going up to 30mg. Whilst school found some real positives with the 20mg, the benefits at home have been marginal - I find her more moody, more up and down, tearful, more angry (hitting her sister - exactly that) - it seems to exacerbate her emotions rather than assist them. It was very interesting to observe her off meds for 7 weeks over the summer - we had highs and lows but on balance (all things taken into account) she was on good form. I just can't see that these kind of side effects really out weigh any of the benefits that school see. It is almost easier to observe the effects of the meds having had a break. Instinctively I just don't think this suits her. We had a switch to Concerta at the end of the summer term but that really didn't work. I would really welcome any feedback. I think we should continue through to the start of the school term and see some school feedback and then speak to the consultant but any experiences / thoughts welcome. I (now) realise that it is a bit of a journey with the meds but feeling that we are not on the right track with this one but don't have an idea of what "good" would look like on meds given the challenges we seem to be experiencing.
Thanks so much for your quick response. I work in a school where many boys are on meds but I don't know of any girls on them so I wonder if it effects them differently...it's bound to I guess. As Dd is at the cusp of puberty I guess hormones will play a role too but I'm not liking the effect it's having on her moods. I'm going to keep her off it for a couple more days and see if she settles down. If she does then we will stay off the meds until our next app with the pead I think. Either that or do it for school days only. She never ever been rude or aggressive/irritable before so it's not nice to see
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.Register now
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.